Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 229, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 3, 2011, 4:35 PM CDT for 4 counties in Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2011, 4:35 PM CDT (21:35 UTC)
- Expired
- Sep 3, 2011, 5:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Marshall County, IL, Peoria County, IL, Stark County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 102 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1431 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
589
WUUS53 KILX 032135
SVRILX
ILC123-143-175-203-032215-
/O.NEW.KILX.SV.W.0229.110903T2135Z-110903T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
435 PM CDT SAT SEP 3 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARSHALL COUNTY IN CENTRAL ILLINOIS...
NORTHERN PEORIA COUNTY IN CENTRAL ILLINOIS...
SOUTHEASTERN STARK COUNTY IN NORTH CENTRAL ILLINOIS...
NORTHWESTERN WOODFORD COUNTY IN CENTRAL ILLINOIS...
* UNTIL 515 PM CDT.
* AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ELMORE TO DUNLAP TO
EUREKA...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
LACON...ROME...CHILLICOTHE...WYOMING...WASHBURN...SPARLAND...CAMP
GROVE...CASTLETON...VARNA...HENRY...BRADFORD...TOLUCA...DUNCAN...
CAZENOVIA...LAWN RIDGE...LOW POINT...HOPEWELL...PATTONSBURG...LA
ROSE AND LAKE WILDWOOD.
TREES HAVE BEEN BLOWN DOWN AS WELL AS HOMES DAMAGED WITH THESE
STORMS JUST SOUTHWEST OF THE GREATER PEORIA AIRPORT.
THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 31 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4122 8963 4115 8963 4115 8933 4112 8932
4111 8933 4111 8923 4103 8904 4096 8904
4074 8932 4087 8966 4092 8997 4124 8974
TIME...MOT...LOC 2133Z 217DEG 29KT 4096 8995 4090 8962
4076 8932
WIND...HAIL 70MPH 1.00IN
$$
CHURCHILL2 follow-up statements
460
WWUS53 KILX 032200
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
500 PM CDT SAT SEP 3 2011
ILC143-175-032210-
/O.CAN.KILX.SV.W.0229.000000T0000Z-110903T2215Z/
PEORIA IL-STARK IL-
500 PM CDT SAT SEP 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STARK AND NORTHERN
PEORIA COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4115 8933 4112 8932 4111 8933 4111 8923
4103 8904 4096 8904 4079 8925 4095 8945
4097 8945 4097 8948 4099 8950 4100 8963
4115 8963
TIME...MOT...LOC 2200Z 221DEG 29KT 4109 8960 4106 8943
4092 8913
$$
ILC123-203-032215-
/O.CON.KILX.SV.W.0229.000000T0000Z-110903T2215Z/
MARSHALL IL-WOODFORD IL-
500 PM CDT SAT SEP 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
WOODFORD AND MARSHALL COUNTIES UNTIL 515 PM CDT...
AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CAMP GROVE TO SPARLAND TO 6 MILES
WEST OF MINONK...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
VARNA...TOLUCA...HENRY AND LAKE WILDWOOD.
THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 31 AND 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4115 8933 4112 8932 4111 8933 4111 8923
4103 8904 4096 8904 4079 8925 4095 8945
4097 8945 4097 8948 4099 8950 4100 8963
4115 8963
TIME...MOT...LOC 2200Z 221DEG 29KT 4109 8960 4106 8943
4092 8913
WIND...HAIL 60MPH 1.00IN
$$
CHURCHILL211
WWUS53 KILX 032214
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
514 PM CDT SAT SEP 3 2011
ILC123-203-032223-
/O.EXP.KILX.SV.W.0229.000000T0000Z-110903T2215Z/
MARSHALL IL-WOODFORD IL-
514 PM CDT SAT SEP 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WOODFORD AND
MARSHALL COUNTIES WILL EXPIRE AT 515 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
A SEVERE THUNDERSTORM WARNING CONTINUES FOR FAR EASTERN WOODFORD
COUNTY UNTIL 530 PM CDT.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT.
LAT...LON 4115 8933 4112 8932 4111 8933 4111 8923
4103 8904 4096 8904 4079 8925 4095 8945
4097 8945 4097 8948 4099 8950 4100 8963
4115 8963
TIME...MOT...LOC 2213Z 221DEG 29KT 4117 8951 4114 8934
4100 8904
$$
CHURCHILLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:00 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Sep 3, 3:00 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT SAT SEP 3 2011 .DISCUSSION... ISSUED 300 PM CDT SAT SEP 3 2011 SHORT TERM...TONIGHT THROUGH TUESDAY... ALTHOUGH THE PRIMARY COLD FRONT IS WAY BACK IN CENTRAL IA...THE LEADING CONVERGENCE LINE/OUTFLOW BOUNDARY IS WELL INTO NORTH-CENTRAL IL AND THIS IS WHERE CONVECTIVE INITIATION HAS OCCURRED. EXPECT STORMS TO CONTINUE INCREASING WITH THE APPROACH OF THE COLD FRONT AND AN UPPER SHORTWAVE OVER SOUTHWESTERN IA. SUFFICIENT INSTABILITY AND MODERATE DEEP UNI-DIRECTIONAL SHEAR EXISTS FOR A SEVERE THREAT IN THE FORM OF GUSTY WINDS AND ISOLATED LARGE HAIL. THE LONGEVITY OF THE SEVERE THREAT WILL DEPEND ON IF THE STORMS CAN ORGANIZE SUFFICIENTLY TO OVERCOME WEAK LOW LEVEL CONVERGENCE AND A STABILIZING BOUNDARY LAYER WITH SUNSET. NONETHELESS...THUNDERSTORMS WILL BE LIKELY FOR AT LEAST THE NORTHWESTERN HALF OF THE AREA TONIGHT...WITH A HEFTY CHANCE IN THE SOUTHEAST LATER ON. BY 12Z SUN...THE FRONT IS FORECAST TO LIE ACROSS THE SOUTHEASTERN COUNTIES OF THE FORECAST AREA...WITH AT LEAST RESIDUAL PRECIPITATION LIKELY THERE IN THE MORNING. ALL OF THE ACTIVITY SHOULD BE EAST OF THE AREA LATE SUNDAY AFTERNOON. AFTER THAT...MAINLY QUIET CONDITIONS EXPECTED THROUGH TUESDAY AS A CANADIAN HIGH PRESSURE MOVES SOUTHAEST INTO THE MIDWEST. TEMPERATURES WILL BE NOTICABLY COOLER WITH THIS AIRMASS...WITH HIGH ON MONDAY ONLY IN THE UPPER 60S TO LOWER 70S. SUNDAY NIGHT AND MONDAY NIGHT LOWS WILL BE IN THE MID 40S TO MID 50S. LONG TERM...WEDNESDAY THROUGH SATURDAY... OPERATIONAL VERSIONS OF THE ECMWF/GFS STILL SHOWING CONFLICTING SOLUTIONS AS TO THE REMNANTS OF LEE. THE MAIN DIFFERENCE WILL BE HOW MUCH INTERACTION OCCURS BETWEEN EX-LEE AND THE NORTHERN STREAM FLOW. THE LARGE AMPLITUDE OF THE STRENGTHENING WESTERN CONUS RIDGE WOULD ARGUE FOR A DEEPER EASTERN TROUGH AND SOME RESULTANT INTERACTION WITH EX-LEE. THE GFS/HPC MANUAL SOLUTIONS ARE CLOSEST TO THIS FOR FRIDAY AND SATURDAY. THE ECMWF KEEPS EX-LEE WELL CUT OFF FROM THE NORTHERN STREAM AND DRIFTS IT BACK INTO IL BY NEXT SAT. THERE IS STILL QUITE A BIT OF TIME TO SEE WHAT LEE DOES FOR THE NEXT DAY OR SO WHILE IT IS STILL TROPICAL...SO WILL KEEP THE EXTENDED PERIOD DRY FOR NOW. 04 && .AVIATION... ISSUED 1245 PM CDT SAT SEP 3 2011 ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL IL DURING MID AND ESPECIALLY LATE AFTERNOON...POSSIBLY AFFECTING PIA WITH MVFR CONDITIONS STARTING BETWEEN 20Z-21Z...BMI BETWEEN 21Z-22Z AND ALONG I-72 BY 23Z. BEST CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE TONIGHT AS A COLD FRONT OVER NW PARTS OF IA/WI INTO CENTRAL KS MOVES SE THROUGH CENTRAL IL...REACHING SE IL LATE TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ALONG AND NORTH OF I-72...WITH DAMAGING WIND GUSTS AND LARGE HAIL POSSIBLE. CLOUDS SHOULD SCATTED OUT/DECREASE BEHIND THE COLD FRONT STARTING AT PIA AT 12Z AND REACHING CMI BY 16Z SUNDAY. SW WINDS NEAR 10 KTS WITH GUSTS TO 17 KTS THIS AFTERNOON TO TURN WEST LATER THIS AFTERNOON AND THEN NNW BEHIND THE COLD FRONT DURING THIS EVENING AND DIMINISH UNDER 10 KTS. EXPECT NNW WINDS 10-15 KTS SUNDAY MORNING AS HIGH PRESSURE OVER MT SETTLES INTO THE MIDWEST SUNDAY AND COLD FRONT PUSHES SE ACROSS KY. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 3, 2:41 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 241 PM CDT SAT SEP 3 2011 ILZ027>031-036>038-040>051-053-055-041100- CASS-CHAMPAIGN-DE WITT-DOUGLAS-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT- STARK-TAZEWELL-VERMILION-WOODFORD- 241 PM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ONE MORE VERY HOT AND HUMID DAY IS EXPECTED. HIGH TEMPERATURES WILL REACH THE MID TO UPPER 90S THIS AFTERNOON...WITH DEWPOINTS IN THE LOW TO MID 60S. THE COMBINATION OF HEAT AND HUMIDITY WILL CAUSE HEAT INDEX READINGS TO REACH 97 TO 103 DEGREES THIS AFTERNOON. A COLD FRONT WILL TRIGGER SCATTERED THUNDERSTORMS LATER THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS ALONG AND NORTH OF A SPRINGFIELD TO TUSCOLA LINE. THE STORMS ARE EXPECTED AFTER 3 PM THROUGH THE EVENING. THE STORMS MAY CONTAIN DAMAGING WINDS AND LARGE HAIL ALONG WITH BRIEF HEAVY RAINS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS COULD LINGER SUNDAY MORNING FROM I-72 SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS MAY BE NEEDED BETWEEN 3 PM AND 10 PM. ILZ052-054-056-057-061>063-066>068-071>073-041100- CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM- JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 241 PM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ONE MORE VERY HOT AND RATHER HUMID DAY IS EXPECTED. NEAR RECORD HIGH TEMPERATURES WILL REACH THE UPPER 90S TO AROUND 100 DEGREES... WITH DEWPOINTS IN THE LOW TO MID 60S. THE COMBINATION OF HEAT AND HUMIDITY WILL CAUSE HEAT INDEX READINGS TO REACH 98 TO 105 DEGREES THIS AFTERNOON...AND HIGHEST BY LAWRENCEVILLE. A COLD FRONT WILL TRIGGER ISOLATED TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND ESPECIALLY TONIGHT. GUSTY WINDS AND HAIL WILL BE POSSIBLE ALONG WITH BRIEF HEAVY RAINS AND FREQUENT LIGHTNING. THE BEST CHANCES OF SEVERE WEATHER SHOULD REMAIN FROM I-72 NORTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. KH
In the hours before
Special weather statement, Sep 3, 2:49 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
249 PM CDT SAT SEP 3 2011
ILZ036-037-040-041-047-032045-
CASS-FULTON-MASON-SCHUYLER-TAZEWELL-
249 PM CDT SAT SEP 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR SCHUYLER...SOUTHEAST
FULTON...NORTHERN CASS...NORTHERN MASON AND WESTERN TAZEWELL
COUNTIES UNTIL 345 PM CDT...
AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ASTORIA...OR 12 MILES NORTHEAST OF
RUSHVILLE...MOVING NORTHEAST AT 30 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM ALONG WITH VERY HEAVY RAINS AND FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
BATH...
IPAVA...
HAVANA...
LEWISTOWN...
ST. DAVID...
OTHER LOCATIONS AFFECTED INCLUDE...BLUFF CITY...MARBLETOWN...DUNCAN
MILLS...CHATAUQUA PARK...LIVERPOOL AND TOPEKA.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4028 9048 4029 9045 4030 9045 4065 9006
4035 8971 4005 9043 4018 9060
TIME...MOT...LOC 1949Z 232DEG 26KT 4020 9034
HUETTLLocal storm report, Sep 3, 4:10 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
410 PM CDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST BRYANT 40.47N 90.09W
09/03/2011 E58 MPH FULTON IL MESONET
0405 PM TSTM WND GST 3 W BARTONVILLE 40.64N 89.72W
09/03/2011 M60 MPH PEORIA IL COUNTY OFFICIAL
0405 PM HAIL 3 W BARTONVILLE 40.64N 89.72W
09/03/2011 M0.25 INCH PEORIA IL COUNTY OFFICIAL
&&
JRPLocal storm report, Sep 3, 4:25 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
425 PM CDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 3 W MIDDLE GROVE 40.72N 90.16W
09/03/2011 E55 MPH KNOX IL EMERGENCY MNGR
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 2:49 PM CDT | Special Weather Statement | ILX | Fulton | 56 min |
| Sep 3, 3:44 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 61 min |
| Sep 3, 3:55 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell, Woodford | 50 min |
| Sep 3, 5:05 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 25 min |
| Sep 3, 6:42 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 21 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.